Jump to content


Birth Control Pills


  • Please log in to reply
4 replies to this topic

#1 russpinsky

russpinsky

    Member

  • Members
  • PipPipPip
  • 43 posts

Posted 09 November 2008 - 01:56 PM

Hi  Again,
I've become a sceptic paranoid, thanks to the myriad of doctors I've had with differing opinions. The latest is to put me on BCPs, Yaz, instead of the .05 Vivelle/aygestin regimen for a number of reasons, but one being to keep the uterine lining low.The question I repeatedly asked my gyn was, shouldn't I be on the highest dose pill, not a middle of the road Yaz, when I need at least a .o5 Vivelle or higher. Doing the math, it would seem to me that a a Demuelen, which is a 50 mcg (equivalent to the .05 estrogen in Vivelle) would be the way to go.  The gyn insisted that we'll have to see how I feel on the Yaz. I told her I was sick of trying the "start with the lowest dose" regimen and had wasted 6 months of my life on .--25 Vivelle, with the doctor saying, "this is probably too low, but we'll try it anyway" (ie guinea pig).  She insisted on the Yaz and stood firm on her "let's see how you feel" to which I could have reached across the room and strangled her.  Does it make sense to be on the Yaz, or shouldn't I be on one of the high end BCPs (such as those listed on the chart on this site)?

Thanks,
Tired of Wasting my time and looking for quality of life
Barbie, 40

#2 DreamCruise

DreamCruise

    Junior Member

  • Members
  • PipPip
  • 21 posts

Posted 09 November 2008 - 06:57 PM

The estrogen in BCP's is synthetic and the vivelle dot is bio identical.  I was told you need alot less synthetic estrogen to get relief.
Lisa
50 next april (ouch)

E2- 46  (while wearing .50 patch)

#3 prudence

prudence

    Member

  • Members
  • PipPipPip
  • 50 posts

Posted 10 November 2008 - 03:04 PM

Hi Barbie,
I just went through the same routine. I was on the Vivelle dot .05 and the last progesterone I had tried was Aygetin. The patch started great and then slowly started to not work. The aygestin was just another progesterone nightmare for me. My body just not tolerate it well at all. Anyway, I FINALLY found a RE at a fertility center to treat me. She put me on BCP right away.
The girls here are right, the BCP will stop all of your own hormones production and only give you whats in the pill, so you have no swings in levels. I'm on a low dose as well, stared with Desogen which actually was too much for me, and I had to switch to an even lower dose. Now I'm on Loestrin and it is much better. It does take a few months to get used to it and there may be some small side effects but nothing compared to what I was going through before I stared HRT. And its so easy to take! I know its so hard but give it a try.
Hopefully it will work. This is about my 10 Dr. and I have tried loads of HRT combinations only for them not to work. It is frustrating, but once you find the right combo it all seems worth it. Good luck!

Prudence
prudence
age 41
symptoms started in my  late 20's.  diagnosed at 36
Have been on a number of HRT combinations,
Now on  continuous BCP

#4 russpinsky

russpinsky

    Member

  • Members
  • PipPipPip
  • 43 posts

Posted 10 November 2008 - 10:18 PM

Thanks, Pruduce. Your reply was really helpful. When you say that Desogen was too much for you, what do you mean?  I've been on Loestrin before (before HRT) and I was fine but the doctor put me on YAZ this time because you are only on the placebo pill for four days, as opposed to a week.  I am trying to figure out how I will know what the right BCP is for me. It's hard to go by how I feel, since I am always hot, which may be a side effect of thyroid cancer.  What are the side effects you speak of?  I would really love to hear back from you.  You've been so helpful! Thanks.

#5 prudence

prudence

    Member

  • Members
  • PipPipPip
  • 50 posts

Posted 11 November 2008 - 12:07 AM

Well, the Desogen made me nauseous all the time and kinda dizzy. Also it made me very bloated and my breasts got huge and painful. Too high of a hormone dose for my body. My RE switched me over to the Loestrin. She wants me to take it continuos so I skip the placebo pill week and start a new pack. This way no periods (thank god) and my hot flashes wont come back the week I would be off. So far its been 5 weeks and things are better. Much better. I'm less bloated and the breast pain is almost gone. As far as other side effects, I feel kinda crabby but even that is better than it was a few weeks ago, libido is kinda dragging. I do feel a little bulky around my middle, but that could be the mound of halloween candy I consumed. I started back at the gym today, I know I need to keep that up. My RE did say it might take 3 months to get used to the pills before everything settles down. Is Yaz the same dose every week? I need to read up on it. Did your DR. mention that you could take it continuos? The few days that you are on the placebo pills will you take any estrogen?

Being hot is the worst, I had horrible hot spells for about a year, I'm so sorry. I hope Yaz or which ever pill you decide on makes you feel better. It took about 5 days or so to start to kick in. Keep us all posted.
xo

prudence
prudence
age 41
symptoms started in my  late 20's.  diagnosed at 36
Have been on a number of HRT combinations,
Now on  continuous BCP